Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

History of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. Post syndrome and a pacemaker implanted. Curefor hypertension?

User rating for this question
Excellent
Answered by
Practicing since : 2007
Answered : 1201 Questions
Question
Hello I am a 23 year old female with a history of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. I also have pots syndrome and a pacemaker implanted for possible yacht XXXXXXX syndrome. I am of normal weight and height, and other than asthma have no other health problems. My problem is all antihypertensive drugs are causing extreme supine hypertension, which is unbearable. My doctors are stumped, and I need to control my fast heart rate. What could be causing the exteme supine hypertension?

Posted Sat, 25 May 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Jorge Brenes-Salazar 11 hours later
Dear patient,

Thank you for your health concerns. I wanted to clarify your question: do you have a history of hypertension? If so, which medications are you taking? Are these medications resulting in HYPOtension (low blood pressure) when supine?

Thanks for clarifying the details.

Dr Brenes Salazar
Above answer was peer-reviewed by
 
Follow-up: History of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. Post syndrome and a pacemaker implanted. Curefor hypertension? 3 hours later
No I don't really have a history of hypertension.i had high blood pressure after the birth of my son but it was preeclampsia related. No my blood pressure is going high when laying down. It is normal when standing. I've tried numerous beta blockers, verapamil, and lately cartia
 
 
Answered by Dr. Jorge Brenes-Salazar 6 hours later
Thanks for providing additional information.

Yours is a very atypical situation; I suspect some autonomic dysfunction might be related to your symptoms. Your cardiologist may order an autonomic screening including an ambulatory blood pressure monitor to understand the blood pressure changes further.

In terms of antihypertensive classes, the ones associated with less blood pressure variability are calcium channel blockers like amlodipine and diuretics. Discuss with your treating doctor about these classes of antihypertensives.

Hope this information might bring some initial insight on your complex case. Let me know if you need clarifications.

Wish you the best health

Dr. Brenes Salazar, MD
Above answer was peer-reviewed by
 
Follow-up: History of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. Post syndrome and a pacemaker implanted. Curefor hypertension? 3 hours later
Thank you for your answer. What types of autonomic dysfunction should I maybe be looking for, besides the Pots syndrome that I already have. I will ask about amlodipine or a diuretics. It would be nice to get my heart rate under control.
 
 
Answered by Dr. Jorge Brenes-Salazar 9 hours later
thanks for the follow up. some examples of abnormal or paradoxical responses can be seen in dysautonomic syndrome and autonomic dysreflexia, both associated mainly with nervous system conditions

in terms of heart rate control, there are other medications available such as digoxin, ivrabadine (in Europe) and some of the class 3 antiarrhytmics

hope this helps with your queries wish you the best health in your journey

dr brenes salazar md
Above answer was peer-reviewed by
 
Follow-up: History of WPW-ablated, psvt, atrial tachycardia and sinus tachycardia. Post syndrome and a pacemaker implanted. Curefor hypertension? 2 hours later
I'm sorry but one last question. I am not a worrier usually but I do know wht autonomic dysreflexia is. There is no way I could have that correct?
 
 
Answered by Dr. Jorge Brenes-Salazar 22 hours later
Thanks for your follow up.

I agree it would not be typical as we see it more frequently in cases of spinal cord injury.

Hope this is helpful.

Wish you the best health.

Dr Brenes Salazar
Mayo Clinic
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor